Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Mobile, AL

August 30, 2007Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 30, 2007, 4:11 PM CDT for Mobile County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2007, 4:11 PM CDT (21:11 UTC)
Expired
Aug 30, 2007, 4:45 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

The radar

The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 302111
SVRMOB
ALC097-302145-
/O.NEW.KMOB.SV.W.0126.070830T2111Z-070830T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
411 PM CDT THU AUG 30 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 445 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  EIGHT MILE...OR ABOUT 8 MILES NORTHWEST OF DOWNTOWN MOBILE...AND   
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHICKASAW...SATSUMA...6 MILES NORTH OF MOBILE INFIRMARY AND 7 MILES
  NORTH OF AIRPORT AND GOVERNMENT BY 420 PM CDT...
  7 MILES SOUTH OF I65 AND US 43...7 MILES NORTH OF LADD STADIUM AND
  8 MILES SOUTH OF CREOLA BY 425 PM CDT...
  COCHRANE BRIDGE BY 430 PM CDT...

LAT...LON 3093 8815 3071 8825 3065 8807 3096 8797

$$
1 follow-up statement
000 
WWUS54 KMOB 302145
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT THU AUG 30 2007

ALC097-302154-
/O.EXP.KMOB.SV.W.0126.000000T0000Z-070830T2145Z/
MOBILE AL-
444 PM CDT THU AUG 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 445 PM CDT...

THE THUNDERSTORM HAS PASSED EAST ACROSS THE MOBILE RIVER DELTA AND 
WEAKENED BELOW SEVERE LIMITS.  THE STORM IS STILL LIKELY PRODUCING 
VERY HEAVY RAINS...GUSTY WINDS AROUND 40 MPH...AND FREQUENT 
LIGHTNING STRIKES. THE THUNDERSTORM CONTINUES MOVING EAST AT 15 MPH. 

A SPECIAL MARINE WARNING REMAINS IN EFFECT FOR THE NORTHERN SECTIONS 
OF MOBILE BAY FOR STRONG GUSTY WINDS TO NEAR 40 MPH FROM THIS 
CLUSTER OF STRONG THUNDERSTORMS.  

LAT...LON 3093 8815 3071 8825 3065 8807 3096 8797

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:26 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 30, 3:26 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT THU AUG 30 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)AFTERNOON CONVECTION FIRED UP
SHORTLY AFTER 12 NOON TO THE NORTHWEST AND MOVING TOWARD THE
SOUTHEAST. THIS PRETTY MUCH IN LINE WITH THE NAM AND GFS GUIDANCE
FROM THIS MORNING. UPPER TROUGH HAS NOSED TO THE SOUTHWEST INTO THE
AREA AS UPPER HIGH BUILDS EAST A BIT TOWARD THE LOWER OHIO VALLEY.
THIS SHOULD KEEP THE BEST RAIN CHANCES ALONG AND EAST OF THE TROUGH
AXIS INTO SATURDAY...WHICH PLACES THE HIGHER POPS OVER THE EASTERN
ZONES...GENERALLY EAST OF INTERSTATE 65. BY SUNDAY...THE POPS GO UP
A BIT OVER THE EASTERN ZONES AS THE UPPER TROUGH BREAKS DOWN AND A
FRONTAL BOUNDARY OFF TO THE NORTH TODAY FINALLY MAKES IT TO THE
COAST AND STALLS ALONG THE COAST. THE SURFACE LOW LONG ADVERTISED BY
NAM/GFS CONTINUES TO BE SHOWN BY THE MODELS TO MOVE FROM GEORGIA TO
LOWER ALABAMA...BUT IT WEAKENS BY SUNDAY AS THE FRONT DISSIPATES IN
THE AREA. HIGH TEMPERATURES TO REMAIN AROUND 90 WITH THE MAX BEING
REACHES AROUND NOON...BEFORE THE CLODS AND CONVECTION GET GOING.

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)NO CHANGES MADE TO
EXTENDED. UPPER TROUGH EXTENDING INTO THE AREA ON SUNDAY WILL WEAKEN
AND LIFT OUT TO THE NORTHEAST THE FIRST OF THE WEEK. FORECAST AREA
LEFT IN A RATHER NONDESCRIPT PATTERN...MAINLY WEAK RIDGING ALOFT
UNTIL LATE NEXT WEEK. /11

&&

.MARINE...SURFACE HIGH WILL CONTINUE TO DOMINATE THE WEATHER OVER
THE SOUTHEAST STATES AND NORTHEAST GULF OF MEXICO THROUGH MOST OF
THE WEEK BUT WEAKEN. A WEAK COLD FRONT WILL CONTINUE MOVING
SOUTHEAST TO ARRIVE NEAR AREA FRIDAY. IT WILL STALL NEAR THE COAST
THIS WEEKEND BRINGIGN LIGHT TO MODERATE WINDS ACROSS THE MARINE AREA
THROUGH THE PERIOD. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THROUGH
MUCH OF THE WEEK AND INTO THE WEEKEND...PRODUCING HIGHER WINDS AND
SEAS AROUND THEM. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  91  74  89 /  50  40  30  50
PENSACOLA   75  90  74  86 /  50  60  40  60
DESTIN      78  89  76  85 /  50  70  40  60
EVERGREEN   71  89  71  88 /  60  60  30  50
WAYNESBORO  72  92  69  90 /  50  30  20  40
CAMDEN      72  89  71  88 /  50  40  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 30, 5:25 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT THU AUG 30 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
311200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
525 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS OVER THE GULF COASTAL WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL BECOME MORE NUMEROUS
DURING THE EARLY MORNING HOURS THEN LESS NUMEROUS IN THE AFTERNOON.
THESE MARINE SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS...LOCALLY
HIGH WAVES...OCCASIONAL DANGEROUS CLOUD TO WATER LIGHTNING
STRIKES...AND HEAVY RAIN.  DURING THE LATE MORNING AND AFTERNOON
HOURS TODAY...SHOWERS AND STORMS WILL BEGIN TO DEVELOP AND BECOME
NUMEROUS OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA AND THE FLORIDA PANHANDLE.  ANY OF THESE STORMS WILL BE
CAPABLE OF WIND GUSTS TO 35 TO 40 MPH...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS...WHICH MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS. A FEW STORMS MAY BECOME BRIEFLY SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.

A WEAK TROUGH OF LOW PRESSURE MOVING INTO THE REGION ON THURSDAY
WILL PERSIST ACROSS THE AREA FRIDAY THOUGH THE WEEKEND AND INTO THE
EARLY PART OF NEXT WEEK.  WITH THIS UNSETTLED WEATHER PATTERN
CONTINUING...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INTO THE EARLY PART OF NEXT WEEK...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD HAZARDOUS OR SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 30, 2:41 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT THU AUG 30 2007

ALZ052-MSZ067-076-302030-
WASHINGTON-GREENE-WAYNE-
241 PM CDT THU AUG 30 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND WAYNE COUNTIES...

AT 211 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A THUNDERSTORM
6 MILES WEST OF BATTLES...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
YELLOW PINE...FRUITDALE...ESCATAWPA...VINEGAR BEND AND TIBBIE THROUGH
330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 30, 4:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT THU AUG 30 2007

ALZ061>063-302145-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
402 PM CDT THU AUG 30 2007

...STRONG THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS MOBILE
COUNTY...AND WILL MOVE INTO WESTERN BALDWIN COUNTY...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CHASTANG TO SEVEN HILLS...AND MOVING
SOUTHEAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MAGNOLIA GROVE GOLF COURSE...SALCO...UNIVERSITY OF SOUTH
ALABAMA...SATSUMA...WHISTLER...SCHILLINGER ROAD AREA...SPRING
HILL COLLEGE AND PRICHARD THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.